MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the burr became stuck on the guidewire.A percutaneous coronary intervention was being performed on a severely calcified lesion.A rotoblator rotalink plus 2.00mm and rotawire were being used for treatment.During the procedure, the physician had noticed the rotaburr and rotawire were stuck together.The physician could not release the devices, so they were removed together and replaced with similar devices.The new devices were used to complete the procedure successfully.No patient complications occurred due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of the rotablator rotalink plus atherectomy device.The burr catheter was received attached to the advancer unit.The rotawire used in the procedure was returned within the rotablator device.The advancer, handshake connections, sheath, coil, burr and annulus were visually examined.Inspection of the device presented no damage or irregularities.Functional testing was initially performed using the returned rotawire.During testing, the returned rotawire was able to be removed with resistance but was not able to be reinserted due to a kink at 38.5cm from the proximal end of the wire.In order to determine the functionality of the rotablator device, additional testing was performed using a test rotawire.The test rotawire was able to be fully inserted and removed from the rotablator device with no resistance or issues.Product analysis confirmed the reported event, as the returned rotawire was able to be removed with resistance but was not able to be reinserted due to a kink in the wire.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13937636
Report Number2134265-2022-03578
Device Sequence Number20441034
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2023
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0027142610
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown